California, 2008

Heat in California, February 29, 2008

February 29, 2008 · NWS STO · 1 event in 1 county or zone

High pressure brought clear skies and warm temperatures to the Central Valley.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS STO wrote it up.

High pressure brought clear skies and warm temperatures to the Central Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before the first event at Feb 28, 8:30 PM PST, 3 hours 30 minutes earlier.

Area forecast discussion, Feb 28, 8:30 PM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
830 PM PST THU FEB 28 2008

.DISCUSSION...
A WEAK WEATHER SYSTEM WILL APPROACH THE NORTHERN INTERIOR BY EARLY
EVENING ON FRIDAY. IN GENERAL THIS SYSTEM LOOKS VERY WEAK PRODUCING
VERY LIGHT AMOUNTS OF PRECIPITATION OVER THE MOUNTAINS AND
FOOTHILLS AND PERHAPS THE NORTHERN SACRAMENTO VALLEY FRIDAY NIGHT
AND SATURDAY MORNING. THE COLDER AIR ASSOCIATED WITH THE SYSTEM WILL
COOL TEMPERATURES THE NEXT TWO DAYS. INSTEAD OF THE UPPER 70S IN THE
NORTHERN SACRAMENTO VALLEY EXPECT MIDDLE 60S FOR FRIDAY TO AROUND 70
DEGREES FOR THE NORTHERN SAN JOAQUIN VALLEY. CONTINUED COOLER AIR
WILL FILTER INTO THE REGION BEHIND THIS SYSTEM ON SATURDAY. A RIDGE
WILL BRIEFLY BUILD BEHIND THIS SYSTEM ON SUNDAY BUT ANOTHER WEAKER
SYSTEM WILL FLATTEN THE RIDGE ON MONDAY BUT NO PRECIPITATION IS
EXPECTED. AFTER THAT A BIG RIDGE OF HIGH PRESSURE WILL BUILD OVER
THE WESTERN STATES FOR NEXT WEEK. TEMPERATURES IN THE CENTRAL VALLEY
COULD BE IN THE 70S FOR MOST OF THE WEEK.

&&

.AVIATION...
VFR CONDITIONS EXPECTED FOR MOST OF THE INTERIOR WITH LCL MVFR VSBYS
DEVELOPING 10Z-12Z AND LASTING THROUGH ABOUT 17Z. ISOLD -SHRA AND
AREAS OF MVFR CIGS MAY DEVELOP AFT 00Z OVR THE MTNS N OF I-80.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Feb 28, 7:00 AM PST, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST THU FEB 28 2008

CAZ013>019-063-064-066>069-291500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST THU FEB 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

A WEAK SYSTEM IS EXPECTED TO BRUSH THROUGH AROUND THE INTERSTATE 80
CORRIDOR AND NORTH FRIDAY NIGHT INTO SATURDAY BRINGING A CHANCE OF
PRECIPITATION.  OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

HSO

Event by event

1 heat. Local standard time, as filed.

Heat, Northern San Joaquin Valley

When
February 29, 12:00 AM PST to 11:59 PM PST
Where
Northern San Joaquin Valley forecast zone
Reported by
ASOS

The high temperature in Stockton reached 72 degrees. This broke the previous daily record high temperature of 70 degrees set in 1952.

The high temperature in Modesto reached 75 degrees. This broke the previous daily record high temperature of 73 degrees set in 1992.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2008Every state in 2008This day in weather historyWarnings in California, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79108.